Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 256, NWS Amarillo, TX

August 23, 2007Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 23, 2007, 5:48 PM CDT for Cimarron County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 5:48 PM CDT (22:48 UTC)
Expired
Aug 23, 2007, 6:45 PM CDT
In force
57 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-386 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:12 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 23, 4:12 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT THU AUG 23 2007

.DISCUSSION...
STORMS ARE ALREADY DEVELOPING OVER THE EASTERN PLAINS OF NEW MEXICO
AND COLORADO ALONG THE SURFACE TROUGH. THIS ACTIVITY WILL SPREAD INTO
THE PANHANDLES WHERE RICH MOISTURE WAS PRESENT. INSTABILITY IS
SUFFICIENT ENOUGH TO SUSTAIN EASTWARD PROGRESSION...HOWEVER THE LOSS
THE HEATING SHOULD REDUCE THE STRENGTH. A FEW STORMS COULD BECOME
SEVERE OVER THE NORTHWEST AREAS.

UPPER LEVEL FORCING INCREASES CONSIDERABLY AHEAD OF AN APPROACHING
DISTURBANCE ON FRIDAY. COMBINED WITH THE LOW LEVEL FORCING FROM
EXPECT COLD FRONT...THERE IS A BETTER CHANCE FOR DEVELOPMENT FRIDAY
THROUGH FRIDAY NIGHT. SEVERE POTENTIAL ALSO INCREASES IN AREAL
COVERAGE AND TIME. DID NOT MENTION SEVERE IN ZFP BECAUSE WE WOULD
PREFER TO SEE THE FINAL POSITION OF FRONT RATHER THAN BROAD BRUSHING
THE SEVERE WORDING.

SATURDAY SHOULD SEE ANOTHER OPPORTUNITY FOR STORMS AS THE PANHANDLES
TRANSITIONS TO NORTHWEST FLOW ALOFT. ON TUESDAY...A COLD FRONT ENTER
THE SCENE AND COULD BRING PRECIPITATION FOR THE NORTHWEST PARTS OF
THE AREA.

NUNEZ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                69  91  67  91  66 /  20  20  30  10  20
BEAVER OK                  73  94  67  90  68 /  30  30  40  10  30
BOISE CITY OK              64  87  62  89  64 /  40  20  30  20  20
BORGER TX                  70  94  70  92  70 /  20  20  30  10  20
BOYS RANCH TX              72  94  68  96  68 /  30  20  30  10  20
CANYON TX                  69  91  66  94  66 /  20  20  30  10  20
CLARENDON TX               69  92  70  92  68 /  20  20  30   5  20
DALHART TX                 66  90  64  90  63 /  30  20  30  10  20
GUYMON OK                  68  90  66  92  66 /  30  20  30  20  20
HEREFORD TX                68  91  65  93  64 /  20  20  30  10  20
LIPSCOMB TX                72  93  69  90  69 /  20  30  40  10  30
PAMPA TX                   69  90  70  88  68 /  20  20  30  10  20
SHAMROCK TX                72  92  71  92  67 /  20  20  30   5  20
WELLINGTON TX              72  96  71  94  70 /  10  20  30   5  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/08
Hazardous weather outlook, Aug 23, 1:00 PM CDT, 4 hours 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU AUG 23 2007

OKZ001>003-TXZ001>020-241100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A STRENGTHENING SURFACE TROUGH OF LOW PRESSURE OVER SOUTHEAST
COLORADO AND EASTERN NEW MEXICO WILL RESULT IN SOUTH TO SOUTHWEST
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TODAY AND TONIGHT. AS A
RESULT...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT.

IN ADDITION...THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA AND NORTHWESTERN
TEXAS PANHANDLES. A FEW OF THESE STORMS COULD REACH SEVERE LEVELS...
WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS FROM FRIDAY
THROUGH SATURDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS
PANHANDLES AS A WEAK COLD FRONT MOVES ACROSS THE SOUTHERN HIGH
PLAINS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT
ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES AS ANOTHER COLD
FRONT BEGINS TO AFFECT THE REGION. A FEW STORMS COULD REACH SEVERE
LEVELS FRIDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS AND
EMERGENCY MANAGERS IN THE WESTERN HALVES OF THE OKLAHOMA AND TEXAS
PANHANDLES SHOULD BE PREPARED TO RELAY ANY REPORTS TO THE NATIONAL
WEATHER SERVICE.

KRAMAR

In the hours before

Special weather statement, Aug 23, 5:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
537 PM CDT THU AUG 23 2007

OKZ001-232315-
CIMARRON OK-
537 PM CDT THU AUG 23 2007

...STRONG THUNDERSTORM IN CIMARRON COUNTY...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF KENTON MOVING NORTHEAST AT
30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:48 PM CDTSevere Thunderstorm WarningAMAOldham57 min
Aug 22, 11:19 PM CDTHigh Wind WarningAMATexas3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.